MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CONTINUUM ACETABULAR SYSTEM TRABECULAR METAL SHELL; PROSTHESIS, HIP

ZIMMER BIOMET, INC. CONTINUUM ACETABULAR SYSTEM TRABECULAR METAL SHELL; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 02/08/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately two year post-implantation, the patient was revised following reported pain and the cup was suspected of being loose.An infection was confirmed upon intra-operative biopsy.It is unknown which components were revised.An antibiotic spacer was placed.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: cat# 00875101036 lot# 63123933 36mm i.D.Size ii neutral liner cat# 00801803602 lot# 63177076 femoral head 12/14 taper cat# 00771100720 lot# 11013862 femoral stem size 7.5 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were provided.Review identified the following: an initial left tha was performed with no complications noted.The patient reported pain nineteen months later and the cup was suspected to be loose.An intra-op biopsy confirmed infection.An antibiotic spacer was placed.It is unknown what implants were revised for the spacer.A definitive root cause cannot be determined for the cup loosening.Single-use, sterilized devices manufactured or distributed by zimmer biomet are sterilized in accordance with fda regulations and iso standards to a sterility assurance level of 1.0 x 10-6 or better.Therefore, it is unlikely that the specified device caused any patient infection.This complaint was confirmed based on the provided medical records.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CONTINUUM ACETABULAR SYSTEM TRABECULAR METAL SHELL
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19340552
Report Number0001822565-2024-01635
Device Sequence Number8966367
Product Code JDI
UDI-Device Identifier00889024151376
UDI-Public(01)00889024151376(17)250930(10)63187650
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K200823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberN/A
Device Catalogue Number00875705201
Device Lot Number63187650
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2018
Initial Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight87 KG
Patient RaceWhite